Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 285, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Oct 6, 2006, 1:58 PM MST for Apache County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2006, 1:58 PM MST (20:58 UTC)
- Expired
- Oct 6, 2006, 2:30 PM MST
- In force
- 32 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 181 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 9:30 AM MST, 4 hours 28 minutes earlier.
Area forecast discussion, Oct 6, 9:30 AM MST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST FRI OCT 06 2006 .SYNOPSIS...A STRONG STORM SYSTEM WILL CONTINUE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AT TIMES TODAY. THIS SYSTEM WILL ALSO BRING STRONG AND GUSTY SOUTH WINDS. SLIGHTLY DRIER AIR WILL MOVE OVER ARIZONA TONIGHT WITH A DOWN TREND TO SHOWERS AND THUNDERSTORMS. UNSETTLED WEATHER WILL STILL PERSIST THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. && .DISCUSSION...NORTHERN ARIZONA WILL REMAIN UNDER A VERY STRONG MOIST SOUTHERLY FLOW THROUGH THIS EVENING. DEWPOINT TEMPERATURES ACROSS NORTHERN AZ ARE GENERALLY IN THE UPPER 40S TO LOW 50S AND A DEEP NEARLY SATURATED AND UNSTABLE SOUNDING. A COLD FRONT OVER THE WESTERN COLORADO RIVER THAT IS MOVING EASTWARD WITH STRONG DYNAMIC UPLIFT WILL CONTINUE TO PRODUCE NUMEROUS THUNDERSTORMS ACROSS NRN ARIZONA THROUGH THE DAY. HEAVIER RAIN...HAIL...AND STRONG WINDS ARE LIKELY WITH THESE STORMS. STRONG SHEAR (STORM RELATIVE HELICITY IS 375 ON THIS MORNING SOUNDING) WILL LEAD TO THE POSSIBILITY OF A FEW SUPPER CELL THUNDERSTORMS. THE FLASH FLOOD WATCH CONTINUES FOR TODAY WITH THE POTENTIAL FOR VERY HEAVY RAIN. AFTER THE COLD FRONT PASSES...MUCH DRIER AND MORE STABLE AIR WILL MOVE INTO THE AREA. THIS DRYING WILL TAKE PLACE BY THIS EVENING IN YAVAPAI COUNTY...BUT WILL LIKELY REACH APACHE COUNTY LATE NIGHT/EARLY MORNING. THIS WILL SIGNIFICANTLY DROP THE CHANCES OF PRECIPITATION. && .AVIATION...FOR THE 18Z PACKAGE...SCT -SHRA/-TSRA THIS MORNING BCMG SCT-NMRS SHRA/TSRA THIS AFTERNOON. SOME TSRA BCMG SVR WITH LARGE HAIL PSBL. DRIER MORE STABLE AIR MOVING SLOWLY INTO WRN YAVAPAI COUNTY AFTER SUNSET TONIGHT WITH AREAS OF BR/FG BY SUNRISE SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FFA ALL FGZ ZONES UNTIL 6 PM MST TODAY. && MAS/DL
Hazardous weather outlook, Oct 6, 6:55 AM MST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 655 AM MST FRI OCT 6 2006 AZZ004>018-037>040-070700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 655 AM MST FRI OCT 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHERN AND CENTRAL ARIZONA THROUGH 6 PM MST TODAY. A STRONG AND VERY MOIST PACIFIC STORM SYSTEM WILL CONTINUE TO AFFECT THE AREA TODAY...WITH STRONG THUNDERSTORMS INCREASING IN COVERAGE TODAY. STORM TOTAL RAINFALL AMOUNTS WILL GENERALLY BE 1 TO 3 INCHES WITH LOCALLY HEAVIER AMOUNTS OF 3 TO 4 INCHES POSSIBLE IN FAVORED LOCATIONS. AREA CREEKS AND RIVERS...AS WELL AS DRY WASHES AND POORLY DRAINED AREAS...WILL SEE A SIGNIFICANT INCREASE IN WATER FLOW TODAY. IN ADDITION...SOME STORMS WILL BECOME SEVERE TODAY...WITH LARGE HAIL IN EXCESS OF 3/4 INCH DIAMETER AND SEVERE WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE. SEVERE THUNDERSTORMS CAN OCCASIONALLY PRODUCE TORNADOS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW PRESSURE WILL REDEVELOP OVER SOUTHERN CALIFORNIA BRINGING UNSETTLED WEATHER TO NORTHERN ARIZONA. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE...ESPECIALLY NEAR THE NEW MEXICO BORDER SUNDAY THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER CONDITIONS...INCLUDING HAIL OVER PENNY SIZE OR 3/4 INCH DIAMETER...WIND GUSTS OVER 58 MPH...OR TORNADIC ACTIVITY.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 5:34 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 26 min |
| Oct 5, 5:58 PM MST | Flash Flood Warning | FGZ | Coconino | 62 min |
| Oct 6, 1:22 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 23 min |
| Oct 6, 1:39 AM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 25 min |
| Oct 6, 11:15 AM MST | Flash Flood Warning | FGZ | Coconino | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.